View Full Version : Loosing crown on finasteride?

03-01-2016, 01:05 AM
I have been using generic finasteride 1,25 mg every day now for about 8 months. My hair loss was slow to begin with and when I first visited a dermatologist, he told me on the scale of balding and not being bald, I was a 1-2 on a scale of 10. I started finasteride right away after reading here and all over the web that the earlier you start the better the odds. After 8 months, my overall hair is about the same as baseline. I am even having some minor regrowth on the right side of my hairline.
However, I think my crown is a bit worse off than before I started. When my hair is wet it is clearly miniaturization there and the fact that I have a double cowlick make things look extra bad. Are there anyone that have halted their frontal hair loss and even seen some minor regrowth at the hairline (Not very cosmetically yet, but keeps improving) and at the same time lost ground in the crown area?

03-01-2016, 04:34 AM
Why don't you use rogaine (or a generic minoxidil product) on your crown in addition to finasteride? From what I've read, minoxidil is most effective on that area.

Rashid Rashid, MD, PhD
03-01-2016, 05:12 AM
This is interesting as you are suggesting a mosaic of a response in your hair. So in one area its a little better and the other area is worse. It would be interesting to see more reports like this. In general, this medication does not work on everyone so you may just be progressing regardless of being on it. You should go in to talk to your prescribing doctor about this.

03-01-2016, 05:35 AM
I do not want to use minoxidil since I have scalp psoriasis. Since many people report that their scalp dries out from minox it is a more difficult decision than using finasteride for me. Finasteride is also supposed to work better in the crown than at the hairline. I am thinking that my scalp psoriasis is causing problems regarding regrowth of hair at the crown. I am currently using a treatment called Diprosalic that should hopefully help with the psoriasis in time. Apparently, one of the side effects is excessive hair growth, but I have not seen anything of that. Are there anyone suffering scalp psoriasis that could provide some input here? Alternatively, any doctors with experience treating patients with such a condition using finasteride and/or minoxidil?